Oh - I hear you, jazz. And I also know what you mean. PAWS is real. But it isnt like the initial withdrawal......its more like a craving. You get through it best by recognizing it for what it is = a last ditch effort by the addiction to grab you once again. Then keep yourself occupied and dont dwell on it. Take up a new hobby. Just distract yourself. I have had a great deal of success with the amino acid's .... L-Tyrosine has helped with the energy thing - it will help with the fatigue / malaise. 5-HTP probably helped me skip an AD and it helps a lot. Keep reading - that also helps ..........
I have read and heard very little about PAWS. However, I'm in the same place you are.
3 months clean, actually 86 days, but who's counting. I sympathize with your problems and agree with the eagle, you have to stay busy doing something. My best days are my busiest days and my worse days are spent on my ***. Even working all day in the yard
makes me feel better that doing nothing. It is a real ***** to be still dealing with this after 3 months. But what else can you do when relapse is not an option, and trust me it is not an option for me and I hope not for you. Hang in there. In the words of Darius Rucker, " It wont be like this for long". God be with you.
Maybe that vacation is what you need to start to heal!
Just a thought that maybe somthing else may be causing the issues. Depression is real and millions have it that do not take narcs. Maybe that is something to check into. I am there now and feel I will not get over the hump without some sort of additional help.
And I agree with guv. I was at the dentist this morning (not good) but felt like a million dollars kidding around and being my old self. Now I am back home and guess what. The depression, head in hands etc are all returning. I for myself will get professional follow up help and start to find things to do everyday until I can find some kind of job again.
I never think about taking another pill (I had a 5 yr perc addiction). In fact I have told my family that if I am ever in the hospital do not allow them to give me opiates under any condition. I am fairly confident I am over the pills. But I am realistic enough to know its day by day.
Good luck, stay busy and check to see if there are any other heath issues is my advice. But I am only on day 24 so what do I know!
I am close to 4 months clean and have been through hell mentally in the last month. I took Vicodin ES for 4 years up to 9 a day. About a week ago depression and anxiety blind sided me and sent me to the emergency room. i have nothing wrong in my life except the quitting of the Vicodin cold turkey. I wish my doctor would have told me, when you stop taking these you will be depressed for a couple months. Our brain is trying to trick us into taking the easy way out, putting a pill in our mouth and forgetting about it.
I am here to tell you it gets better. I am on day 10 of prozac and klonopin and I feel 100% better than I did. I had suicidal thoughts and could never imagine doing such a thing. Addiction has so many ways of trying us and putting us through hell.
I often think, am I better off just going back to the doctor and telling him my knees are acting up and I need my Vics again. I don' think so. Counting pills, marking days on the calender for the next refill, the ups and downs of a full bottle vs an almost empty bottle.
I am done with narcotics and when this mental **** ends I will be normal again and will never turn back.
PAWS is real...I'm 16 months clean and can say that for the first 6 months, I was really fighting the PAWS. I substituted exercise, almost becoming obsessive compulsive to really push through the PAWS...once I cleared that hurdle, e.g. minimal cravings, I was pretty good to go. I don't think I'll be 100% until I hit 2 years but with continued exercise, diet, stress-relief and this forum, I'm confident I'll get there.
I agree with the others...get a plan to keep yourself busy and stick with it...you'll be OK.
hi. sounds like paws however there are a couple of things you can do to help your symptoms. first is making use of aa or na meetings----they address the root mental, emotional and spiritual causes of the dependency that was expressed through the using of your drug of choice. second, you may want to seek medical advice from a doctor or therapist with experience in substance abuse. long term chemical use does alter brain chemistry, and there are medications that can help you regain some balance as you heal over time. i have found both of these to be indispensable in my own recovery. take care, gm